Alert archive / South Dakota / Wind Advisories in 2020
Wind Advisory 6, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Mar 4, 2020, 2:44 PM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Mar 5, 2020, 2:00 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2020, 2:44 PM CST (20:44 UTC)
- In effect from
- Mar 5, 2020, 2:00 AM CST
- Expired
- Mar 5, 2020, 6:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
632 WWUS73 KABR 042044 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 244 PM CST Wed Mar 4 2020 SDZ003-004-009-015-016-033>035-045-048-050845- /O.NEW.KABR.WI.Y.0006.200305T1200Z-200306T0000Z/ Corson-Campbell-Walworth-Dewey-Potter-Stanley-Sully-Hughes-Jones- Lyman- Including the cities of Indian Memorial Rec Area, Wakpala, Thunder Hawk, Herreid, Pollock, Indian Creek Rec Area, Mobridge, Laplant, Promise, Parade, Ridgeview, Gettysburg, Hoven, Chantler Creek Recreation Area, Fort Pierre, Mission Ridge, Wendte, West Shore Rec Area, Cow Creek Rec Area, Okobojo Creek Rec Area, Onida, Grey Goose, Pierre, Murdo, Van Metre, Westover, Capa, Tailwaters Rec Area, Counselor Creek Recreation Area, Lower Brule, Presho, Iona, and Oacoma 244 PM CST Wed Mar 4 2020 /144 PM MST Wed Mar 4 2020/ ...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Corson, Campbell, Walworth, Dewey, Potter, Stanley, Sully, Hughes, Jones and Lyman Counties. * WHEN...From 6 AM CST /5 AM MST/ to 6 PM CST /5 PM MST/ Thursday. The highest winds will occur Thursday morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-050845- /O.NEW.KABR.WI.Y.0006.200305T1500Z-200306T0000Z/ Traverse-Big Stone-McPherson-Brown-Marshall-Roberts-Edmunds-Day- Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-Hyde-Hand-Buffalo- Including the cities of Wheaton, Browns Valley, Ortonville, Lagoona Beach, Graceville, Eureka, Leola, Aberdeen, Richmond Lake Rec Area, Britton, Kidder, Sisseton, Cravens Corner, Ipswich, Pembrook Colony, Plainview Colony, Bowdle, Deerfield Colony, Loyalton, Webster, Waubay, Burkmere, Faulkton, Norbeck, Redfield, Clark, Hillcrest Colony, Rauville, Sandy Shore State Park, Watertown, Milbank, Estelline, Castlewood, Stone Bridge, Lake Norden, Bryant, Hayti, Thomas, Clear Lake, Stephan, Highmore, Ames, Miller, Fort Thompson, Lees Corner, and Gann Valley 244 PM CST Wed Mar 4 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...From 9 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SD
4 follow-up statements
453 WWUS73 KABR 050329 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 929 PM CST Wed Mar 4 2020 SDZ003-004-009-015-016-033>035-045-048-051200- /O.CON.KABR.WI.Y.0006.200305T1200Z-200306T0000Z/ Corson-Campbell-Walworth-Dewey-Potter-Stanley-Sully-Hughes-Jones- Lyman- Including the cities of Indian Memorial Rec Area, Wakpala, Thunder Hawk, Herreid, Pollock, Indian Creek Rec Area, Mobridge, Laplant, Promise, Parade, Ridgeview, Gettysburg, Hoven, Chantler Creek Recreation Area, Fort Pierre, Mission Ridge, Wendte, West Shore Rec Area, Cow Creek Rec Area, Okobojo Creek Rec Area, Onida, Grey Goose, Pierre, Murdo, Van Metre, Westover, Capa, Tailwaters Rec Area, Counselor Creek Recreation Area, Lower Brule, Presho, Iona, and Oacoma 929 PM CST Wed Mar 4 2020 /829 PM MST Wed Mar 4 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Walworth, Corson, Campbell, Jones, Sully, Hughes, Stanley, Potter, Lyman and Dewey Counties. * WHEN...From 6 AM CST /5 AM MST/ to 6 PM CST /5 PM MST/ Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-051200- /O.CON.KABR.WI.Y.0006.200305T1500Z-200306T0000Z/ Traverse-Big Stone-McPherson-Brown-Marshall-Roberts-Edmunds-Day- Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-Hyde-Hand-Buffalo- Including the cities of Wheaton, Browns Valley, Ortonville, Lagoona Beach, Graceville, Eureka, Leola, Aberdeen, Richmond Lake Rec Area, Britton, Kidder, Sisseton, Cravens Corner, Ipswich, Pembrook Colony, Plainview Colony, Bowdle, Deerfield Colony, Loyalton, Webster, Waubay, Burkmere, Faulkton, Norbeck, Redfield, Clark, Hillcrest Colony, Rauville, Sandy Shore State Park, Watertown, Milbank, Estelline, Castlewood, Stone Bridge, Lake Norden, Bryant, Hayti, Thomas, Clear Lake, Stephan, Highmore, Ames, Miller, Fort Thompson, Lees Corner, and Gann Valley 929 PM CST Wed Mar 4 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...From 9 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
168 WWUS73 KABR 050758 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 158 AM CST Thu Mar 5 2020 MNZ039-046-SDZ006-017>023-036-037-051-052000- /O.EXT.KABR.WI.Y.0006.200305T1200Z-200306T0000Z/ Traverse-Big Stone-Brown-Faulk-Spink-Clark-Codington-Grant-Hamlin- Deuel-Hyde-Hand-Buffalo- Including the cities of Wheaton, Browns Valley, Ortonville, Lagoona Beach, Graceville, Aberdeen, Richmond Lake Rec Area, Burkmere, Faulkton, Norbeck, Redfield, Clark, Hillcrest Colony, Rauville, Sandy Shore State Park, Watertown, Milbank, Estelline, Castlewood, Stone Bridge, Lake Norden, Bryant, Hayti, Thomas, Clear Lake, Stephan, Highmore, Ames, Miller, Fort Thompson, Lees Corner, and Gann Valley 158 AM CST Thu Mar 5 2020 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ003-004-009-015-051800- /O.EXT.KABR.WI.Y.0006.200305T1200Z-200305T1800Z/ Corson-Campbell-Walworth-Dewey- Including the cities of Indian Memorial Rec Area, Wakpala, Thunder Hawk, Herreid, Pollock, Indian Creek Rec Area, Mobridge, Laplant, Promise, Parade, and Ridgeview 158 AM CST Thu Mar 5 2020 /1258 AM MST Thu Mar 5 2020/ ...WIND ADVISORY NOW IN EFFECT FROM 6 AM CST /5 AM MST/ THIS MORNING TO NOON CST /11 AM MST/ TODAY... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Walworth, Corson, Campbell and Dewey Counties. * WHEN...From 6 AM CST /5 AM MST/ this morning to noon CST /11 AM MST/ today. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ016-033>035-045-048-052000- /O.EXT.KABR.WI.Y.0006.200305T1200Z-200305T2100Z/ Potter-Stanley-Sully-Hughes-Jones-Lyman- Including the cities of Gettysburg, Hoven, Chantler Creek Recreation Area, Fort Pierre, Mission Ridge, Wendte, West Shore Rec Area, Cow Creek Rec Area, Okobojo Creek Rec Area, Onida, Grey Goose, Pierre, Murdo, Van Metre, Westover, Capa, Tailwaters Rec Area, Counselor Creek Recreation Area, Lower Brule, Presho, Iona, and Oacoma 158 AM CST Thu Mar 5 2020 /1258 AM MST Thu Mar 5 2020/ ...WIND ADVISORY NOW IN EFFECT FROM 6 AM CST /5 AM MST/ THIS MORNING TO 3 PM CST /2 PM MST/ THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Jones, Sully, Hughes, Stanley, Potter and Lyman Counties. * WHEN...From 6 AM CST /5 AM MST/ this morning to 3 PM CST /2 PM MST/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ005-007-008-010-011-052000- /O.EXT.KABR.WI.Y.0006.200305T0800Z-200306T0000Z/ McPherson-Marshall-Roberts-Edmunds-Day- Including the cities of Eureka, Leola, Britton, Kidder, Sisseton, Cravens Corner, Ipswich, Pembrook Colony, Plainview Colony, Bowdle, Deerfield Colony, Loyalton, Webster, and Waubay 158 AM CST Thu Mar 5 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Roberts, McPherson, Marshall, Edmunds and Day Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KF
607 WWUS73 KABR 051746 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1146 AM CST Thu Mar 5 2020 SDZ003-004-009-015-051900- /O.EXP.KABR.WI.Y.0006.000000T0000Z-200305T1800Z/ Corson-Campbell-Walworth-Dewey- Including the cities of Indian Memorial Rec Area, Wakpala, Thunder Hawk, Herreid, Pollock, Indian Creek Rec Area, Mobridge, Laplant, Promise, Parade, and Ridgeview 1146 AM CST Thu Mar 5 2020 /1046 AM MST Thu Mar 5 2020/ ...WIND ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/ TODAY... Northwesterly winds of 25 mph with gusts of 35 to 40 mph will slowly diminish through this afternoon. The wind advisory will be allowed to expire as scheduled. $$ MNZ039-046-SDZ006-017>023-036-037-051-060000- /O.CON.KABR.WI.Y.0006.000000T0000Z-200306T0000Z/ Traverse-Big Stone-Brown-Faulk-Spink-Clark-Codington-Grant-Hamlin- Deuel-Hyde-Hand-Buffalo- Including the cities of Wheaton, Browns Valley, Ortonville, Lagoona Beach, Graceville, Aberdeen, Richmond Lake Rec Area, Burkmere, Faulkton, Norbeck, Redfield, Clark, Hillcrest Colony, Rauville, Sandy Shore State Park, Watertown, Milbank, Estelline, Castlewood, Stone Bridge, Lake Norden, Bryant, Hayti, Thomas, Clear Lake, Stephan, Highmore, Ames, Miller, Fort Thompson, Lees Corner, and Gann Valley 1146 AM CST Thu Mar 5 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ016-033>035-045-048-052100- /O.CON.KABR.WI.Y.0006.000000T0000Z-200305T2100Z/ Potter-Stanley-Sully-Hughes-Jones-Lyman- Including the cities of Gettysburg, Hoven, Chantler Creek Recreation Area, Fort Pierre, Mission Ridge, Wendte, West Shore Rec Area, Cow Creek Rec Area, Okobojo Creek Rec Area, Onida, Grey Goose, Pierre, Murdo, Van Metre, Westover, Capa, Tailwaters Rec Area, Counselor Creek Recreation Area, Lower Brule, Presho, Iona, and Oacoma 1146 AM CST Thu Mar 5 2020 /1046 AM MST Thu Mar 5 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Jones, Sully, Hughes, Stanley, Potter and Lyman Counties. * WHEN...Until 3 PM CST /2 PM MST/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ005-007-008-010-011-060000- /O.CON.KABR.WI.Y.0006.000000T0000Z-200306T0000Z/ McPherson-Marshall-Roberts-Edmunds-Day- Including the cities of Eureka, Leola, Britton, Kidder, Sisseton, Cravens Corner, Ipswich, Pembrook Colony, Plainview Colony, Bowdle, Deerfield Colony, Loyalton, Webster, and Waubay 1146 AM CST Thu Mar 5 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Roberts, McPherson, Marshall, Edmunds and Day Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SD
617 WWUS73 KABR 052039 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 239 PM CST Thu Mar 5 2020 SDZ005-006-010-017-052145- /O.CAN.KABR.WI.Y.0006.000000T0000Z-200306T0000Z/ McPherson-Brown-Edmunds-Faulk- Including the cities of Eureka, Leola, Aberdeen, Richmond Lake Rec Area, Cravens Corner, Ipswich, Pembrook Colony, Plainview Colony, Bowdle, Deerfield Colony, Loyalton, Burkmere, Faulkton, and Norbeck 239 PM CST Thu Mar 5 2020 ...WIND ADVISORY IS CANCELLED... Breezy northwesterly winds will continue for the next few hours. However, winds have diminished below advisory criteria. $$ SDZ016-033>035-045-048-052145- /O.EXP.KABR.WI.Y.0006.000000T0000Z-200305T2100Z/ Potter-Stanley-Sully-Hughes-Jones-Lyman- Including the cities of Gettysburg, Hoven, Chantler Creek Recreation Area, Fort Pierre, Mission Ridge, Wendte, West Shore Rec Area, Cow Creek Rec Area, Okobojo Creek Rec Area, Onida, Grey Goose, Pierre, Murdo, Van Metre, Westover, Capa, Tailwaters Rec Area, Counselor Creek Recreation Area, Lower Brule, Presho, Iona, and Oacoma 239 PM CST Thu Mar 5 2020 /139 PM MST Thu Mar 5 2020/ ...WIND ADVISORY WILL EXPIRE AT 3 PM CST /2 PM MST/ THIS AFTERNOON... Breezy northwesterly winds will continue for the next few hours. However, winds have diminished below advisory criteria. $$ MNZ039-046-SDZ018>023-036-037-051-060000- /O.CON.KABR.WI.Y.0006.000000T0000Z-200306T0000Z/ Traverse-Big Stone-Spink-Clark-Codington-Grant-Hamlin-Deuel-Hyde- Hand-Buffalo- Including the cities of Wheaton, Browns Valley, Ortonville, Lagoona Beach, Graceville, Redfield, Clark, Hillcrest Colony, Rauville, Sandy Shore State Park, Watertown, Milbank, Estelline, Castlewood, Stone Bridge, Lake Norden, Bryant, Hayti, Thomas, Clear Lake, Stephan, Highmore, Ames, Miller, Fort Thompson, Lees Corner, and Gann Valley 239 PM CST Thu Mar 5 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central and northeast South Dakota and west central Minnesota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ007-008-011-060000- /O.CON.KABR.WI.Y.0006.000000T0000Z-200306T0000Z/ Marshall-Roberts-Day- Including the cities of Britton, Kidder, Sisseton, Webster, and Waubay 239 PM CST Thu Mar 5 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Roberts, Marshall and Day Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 4, 12:06 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 4, 12:06 PM CST, 2 hours 38 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Aberdeen SD 1206 PM CST Wed Mar 4 2020 .UPDATE... Issued at 1155 AM CST Wed Mar 4 2020 18z aviation discussion updated below. UPDATE Issued at 1023 AM CST Wed Mar 4 2020 The current forecast looks good overall. The only change was to increase temperatures a few degrees, mainly in south central SD. UPDATE Issued at 527 AM CST Wed Mar 4 2020 See updated aviation discussion below. && .SHORT TERM...(Today through Thursday) Issued at 327 AM CST Wed Mar 4 2020 Scattered to isolated snow showers remain over northeastern SD at 09Z. With little additional shower activity to the northwest, expect most of the precipitation to be done by around 12Z. Fog will linger from the James River Valley through the Sisseton Hills area. Visibility at ATY has been fluctuating at around 1SM or less since 07Z. Visibility should slowly improve after 15Z. Today will bring about brief ridging at 500mb before the next 500mb wave currently over Saskatchewan nears later today. Afternoon relative humidity values will drop into the 30 to 40 percent range across much of the area west of the Missouri River. At the surface, a 994mb low over southern Saskatchewan at 18Z will weaken slightly as it moves to the ND/Manitoba border by 03Z Thursday, while dragging a cold front through our CWA 00-06Z Thursday. The main impact will be cloud cover, along with scattered rain showers starting as early as 22Z over north central SD. Snow may mix in across the Sisseton Hills late this evening, before precipitation comes to an end. Scattered snow showers may return to our far northeastern counties during the daytime hours Thursday, as has been hinted more by the latest model trends. Thursday will also bring breezy northwesterly winds between the exiting area of low pressure and high pressure nearing from Wyoming and western South Dakota. .LONG TERM...(Thursday night through Tuesday) Issued at 327 AM CST Wed Mar 4 2020 The extended period begins with high pressure over the central part of the country. This high will gradually push eastward Thursday night, with a fairly tight pressure gradient developing on Friday between the exiting high and an approaching low pressure trough. Breezy to windy conditions can be expected as a result. The warm front associated with the low will set up over the northern part of the state during the day Saturday, with the system and associated cold front sliding through on Sunday. There may be some light rain or snow showers Sunday afternoon and evening with the frontal passage, but amounts look minimal at this time. The pattern becomes a bit more uncertain as high pressure drops in from the south as a low pressure system tracks across the central part of the country. The question will be whether or not the high drops far enough south to keep precipitation associated with the low out of the CWA. For now, will keep conditions dry until a solution becomes clearer. Will see a nice warming trend early in the period, with highs in the upper 30s northeast to the lower 60s southwest on Friday, and in the mid 40s northeast to around 70 southwest on Saturday. Slightly cooler conditions then return, with highs in the lower 40s north to the mid 50s south on Sunday, in the mid 20s northeast to the upper 30s west on Monday, and in the lower 30s northeast to the lower 40s west on Tuesday. Overnight lows will generally be in the teens and 20s, with the exception of a couple of warmer nights with lows in the 30s Friday night and Saturday night. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1155 AM CST Wed Mar 4 2020 VFR conditions are expected through tonight and Thursday for all airports. A cold front will sweep across the region this evening bringing some scattered high based light rain showers which could possibly affect the airports. The main thing will be the llws that will develop up to 40 to 50 knots to 2000 feet tonight along with strong caa/mixing northwest winds on Thursday increasing to 25 to 40 knots at the surface. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Mohr SHORT TERM...KF LONG TERM...Parkin AVIATION...Mohr
Hazardous weather outlook, Mar 4, 4:47 AM CST, 9 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 447 AM CST Wed Mar 4 2020 MNZ039-046-SDZ003>011-015>023-034>037-051-051100- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Sully-Hughes-Hyde-Hand-Buffalo- 447 AM CST Wed Mar 4 2020 /347 AM MST Wed Mar 4 2020/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Northwest winds on Thursday may gust 35 to near 45 mph, before slowly diminishing west to east in the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SDZ033-045-048-051100- Stanley-Jones-Lyman- 447 AM CST Wed Mar 4 2020 /347 AM MST Wed Mar 4 2020/ This Hazardous Weather Outlook is for central South Dakota. .DAY ONE...Today and tonight. Expect High Grassland Fire Danger Index values today, with above average temperatures in the 50s to low 60s, relative humidity values of 30 to 40 percent, and west winds of 10 to 20 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Expect Very High Grassland Fire Danger Index values Thursday. Temperatures topping out in the 40s will combine with relative humidity values of 30 to 40 percent, and northwest winds 25 to 35 mph with gusts nearing 45 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KF
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:56 PM CST | Special Weather Statement | ABR | Corson | 49 min |
Nearby
Wind Advisories in South Dakota, 2020Wind Advisories in Minnesota, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.